Improve Your Sleep in Two Weeks

Get one email every day for two weeks. Follow my advice and your sleep will improve. I will tell you exactly what I did to cure my insomnia. Your email address will not be shared or sold. Learn more about my free sleep training for insomnia course or get started right now:

Modafinil may reduce the effects of sleep deprivation

It's perhaps no surprise that many doctors suffer from sleep deprivation. Taking 600mg of caffeine (the required dose for maximum wakefulness-promoting effects) isn't ideal since it can lead to a case of the jitters which can make surgery a little complicated, so a recent study looked at a drug that could promote wakefulness without this inconvenient side-effect.

In a study of 39 doctors, modafinil (marketed as Provigil in the US) didn't appear to improve actual performance when it came to performing surgery (fortunately this was carried out on a simulator for the purposes of this study), however it was shown to boost some types of mental agility and reduce the amount of time needed to formulate complicated plans.

It's worth mentioning that in the United States, modafinil is only approved to treat sleep apnea and narcolepsy. However, if further research finds that the drug can boost the brain power of sleep deprived individuals, maybe that'll change. Perhaps it could even make those post-insomnia days a lot safer, too.

Source: University of Cambridge

Improve your sleep in two weeks: Over 5,000 insomniacs have completed my free insomnia sleep training course and 97% of graduates say they would recommend it to a friend. Learn more here.

Last updated: December 8, 2011

This Article Was Written By

Martin Reed

Leave a Comment

  • A. Marina Fournier
    December 10, 2011, 5:37 am

    I had hoped to benefit from it, for sharpness of mind, but I didn’t see enough of a difference, if any, and discontinued its use.

    Reply
    • Martin Reed
      December 11, 2011, 1:46 pm

      That’s interesting. How did you get hold of the drug? Did you suggest it, or your doctor?

      Reply
      • A. Marina Fournier
        May 15, 2012, 1:15 am

        My psych suggested it, after a few months with no discernable results, it was discontinued. It was supposed to be beneficial to a certain percentage of bipolars, but I wasn’t in that group, apparently.

        Sorry it’s taken me this long to realize there was a comment needing my answer!

        Reply